MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954124
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 07/12/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Reported per clinical trial (b)(4): (b)(6) 2013 - subject patient underwent a first time recurrent right flank open hernia repair using a bard/davol ventralight st mesh, fixated using a sorbafix fixation device and sutures.The fascia was completely closed by running stitches and full skin closure was achieved using staples.The subject patient was discharged from the hospital on (b)(6) 2013.(b)(6) 2016 - during a physical exam, the subject patient was diagnosed with right lumbar hernia.Patient was given time to lose weight.(b)(6) 2017 - ct scan performed hernia (10 cm width).(b)(6) 2017 - subject patient underwent hybrid surgery (open and robotic) wherein a non bard/davol onlay mesh was placed and the recurrent right ventral incisional hernia (15 x 15 cm) was repaired.Per the study clinician, the reported adverse event has been assessed as moderate in severity, possibly related to the study device and to the index procedure.The outcome for this ae is reported as recovered/resolved.
 
Additional Manufacturer Narrative
As reported, about 3.5 years post-implant of the ventralight st mesh, the patient was diagnosed with hernia recurrence and underwent surgical repair.As reported, the ae is resolved.The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device and to the procedure, however, based on the information provided, no conclusion can be made.Hernia recurrence is a known inherent risk of hernia repair surgery.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Not returned - remains implanted.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14438228
Report Number1213643-2022-00239
Device Sequence Number5151863
Product Code FTL
UDI-Device Identifier00801741031601
UDI-Public(01)00801741031601
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2014
Device Catalogue Number5954124
Device Lot NumberHUWH0489
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight121 KG